Hi! I got the Depo Provera shot on the 24th of October for the first time (exactly 8 weeks ago). I missed my period the next month in November, but on this second month I am having a nightmare. I at first had light spotting with brown discharge which lasted more or less than a week. Now, however, the discharge is more red and heavier than the previous week. I also have abdominal cramps like a period, which usually lasted two or three days but now I have them everyday. Today, I bled through a tampon, which is worrying as it is now day 10 of bleeding and doesn't look like it's going to stop. I really need some reassurance that this isn't going to continue for more than two or three weeks. The bleeding and the pain doesn't seem worth it and I'm not sure how to handle this. Any information and advice would be great.
I can't give you that reassurance, because I'd be lying.
Everyone is different as to how long it takes to settle down, but it's common to get this irregular bleeding, & other hormonal side effects, until you've had 2 or 3 shots. It may not stay as severe as it is at the moment (pain etc), but no one knows, as everyone reacts differently.
If you stop getting the shot (even if you've just had 1 shot, ever), then that can cause more irregular bleeding & hormonal side effects, until your body re-adjusts.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Dec 2014 • 1 answer
Updated 5 Feb 2015 • 1 answer
Updated 30 Nov 2015 • 1 answer
Updated 5 Feb 2017 • 1 answer
Updated 21 Jun 2018 • 1 answer